Paxil should be taken off the market no question!!! I don't agree with the answer you got from the doctor at all. I weened off paxil over a years time and am now on day 49 paxil free. Not realizing the strange things that have happened to me over the past year was from the paxil withdrawal I didn't really investigate on line until I completely stopped on January 21, 2008 and by February 12, 2008 the proverbial s## hit the fan. I still can't trust that I won't have withdrawal symptons on a daily basis and the insomnia has been unrelenting even with sleeping aides. The one thing I keep telling myself is every day off of that **** is another day towards recovery. Never in my life have I taken illegal drugs or even smoked a cigarette and after this I cannot imagine why anyone would put drugs in their body on purpose. I told my husband even if I had been warned about the "possible" side effects I would have never believed they could be as bad as they are or were or still are sometimes. It's hard to comprehend that these kind of side effects would be allowed to even happen and even now after many cases of withdrawal the company and even doctors are surgar coating it. Not for sure if this helps you but these types of web sites including quitpaxil.com were my salvation. Couldn't have gotten through this far without them. Take care and good luck.
I don't have time to read this whole post but when I saw the question and the Drs answer, I had to say something. I weened myself off of Paxil 4 yrs ago and I think it should be illegal. Anything that screws with your brain so bad that you have HORRIBLE withdrawal symptoms for SO long should not be on the market and that goes for Lexapro and all of that stuff. It took me 7 months to get off of it and I was only on it for a year. It appalls me that this drug is legal, but pot isn't. The drug and liquor companies have some very powerful lobbyists. I won't get on my soapbox. Honestly though, don't try to ween yourself off of that stuff over that short a time frame. You will be really sick. Whatever dose they told you to take for the first week, take for the first month and than try the lower dose of "week 2" in the 2nd month and so on. If you still get headaches or feel dizzy add a day more where you take it. I think that is how I weened off; with a lower dose and not taking it every day. If you don't take it one day and you feel bad, try taking 1/2 dose. I am not a Dr or anything, but having gone through that I know it can be just awful. I worry about my husband who is on way to many things, but it seems to work for him. I take Wellbutrin now and it seems to work pretty good. I have had ovarian cancer for the last year and a half and only one big depression, but no drug would have helped under those circumstances.
I have never been on this forum and was just looking around, but I am glad I popped in. Please be very careful with this process and good luck to you.
No, I have never taken anything else. Was prescribed paxil by regular family physician to deal with anxiety from "mommy dearest" issues. The more I have learned about Paxil I realize the initial anxiety I had was made far worse for the first at least two months I took Paxil becuase of it's initial side effects. After that I believe it did help to a certain point but had no idea that getting off of it would be far worse than what I was going through in the first place. I have been researching alternative ways to handle anxiety like deep breathing exercises and just good old physical exercise as well and so far it has helped alot. I've also come to my own realization that it wasn't my problem to deal with to begin with and you can't make other people be happy they are responsible for their own self. I have read on line about many people having to try different SSRI's in order to find the one that works for them but after this experience I can tell you I research even the NyQuill I had to take the last week for a sinus cold before actually using it. It's made me much more aware if not skeptical about "Doctors know best".
Hope this helps. I would definitely listen to your doctor but also be proactive in your own care and research on your own.
Hello klkroy, I was wondering if you have tried any other medicines with better luck, or have you tried anything else like therapy or diet changes. I was prescribed paxil by a neurologists but I was afraid to try it because I heard of some bad withdrawel experiences. I am currently taking zoloft, which will make me very sick if I stop taking it too fast. It's not working though anyway.
I don't anything about taking Paxil off the market. If you wean off carefully over a three week period, you should not have any withdrawal symptoms. Headaches can happen any time of the day, but if just at night, it might be the time that anxious thoughts occur, and the stress of the day catches up with you.